advertisement
Question
Posted by: Dirk | 2011/06/28

Wellbutrin

Hi Doc

I am currently on the following meds for a Bipolar 2 disorder. Risperdal 0.5gms x 2, Luvox 50mg and I recently started with Wellbutrin SR 150mg. I experience mixed states with high levels of anxiety and depression. The Risperdal does works well to curb the anxiety but I still struggle with depression for which the doctor prescribed the Wellbutrin. I have read that Wellbutrin could aggravate anxiety/insomnia and want to know if this information is just anecdotal and also whether the Risperdal/Luvox combo would combat any increased anxiety/insomnia if it should occur.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Risperdal has many values, and can indeed calm anxiety and agitation from a number of causes. Wellbutrin is an antidepressant ( like Luvox ) and I think can cause some anxiety in some people, and isn't quite anecdotal in the sense of being merely a rumour or urban myth, but is indeed reported by some people taking the drug. Increased depression isnt typical.
Increasing the luvox or even the risperdal doesn't sound like the best solution - basically, your prescribing shrink ( this sort of combination is beyond the capacity of GPs ) should be asked to review the current combination and the symptoms you are experiencing, and consider whether this is the best combination for you, considering your reactions and your history

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2011/06/28

Risperdal has many values, and can indeed calm anxiety and agitation from a number of causes. Wellbutrin is an antidepressant ( like Luvox ) and I think can cause some anxiety in some people, and isn't quite anecdotal in the sense of being merely a rumour or urban myth, but is indeed reported by some people taking the drug. Increased depression isnt typical.
Increasing the luvox or even the risperdal doesn't sound like the best solution - basically, your prescribing shrink ( this sort of combination is beyond the capacity of GPs ) should be asked to review the current combination and the symptoms you are experiencing, and consider whether this is the best combination for you, considering your reactions and your history

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement